MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a possible false positive anti-hcv result for a patient sample tested with the anti-hcv g2 elecsys cobas e 100 v2 assay on the cobas 6000 e601 module.On (b)(6) 2025, the sample was tested for anti-hcv and yielded a result of 34.82 coi (reactive).A re-examination of the primary sample on the same day produced a result of 34.66 coi (reactive).On (b)(6) 2025, a new blood sample was tested for anti-hcv and hcv rna.The anti-hcv result was 31.29 coi (reactive).A repeat test using ultracentrifugation at 10,000 rpm yielded a result of 30.85 coi (reactive).Hcv rna testing on the gen expert analyzer showed that hcv rna was not detected.Confirmation testing was performed using the abbott analyzer for anti-hcv, which produced a non-reactive result, and the cobas 6800 system for hcv rna, which also showed that hcv rna was not detected.
 
Additional Manufacturer Narrative
The anti-hcv ii reagent expiration date was not provided.The analysis was performed on a cobas 6000 e601 module (serial number: (b)(6)).The investigation determined that the anti-hcv g2 elecsys assay performed within specifications.A general reagent issue was excluded.False positive results are covered by the assay's specificity claim.The method sheet recommends confirmation testing for anti-hcv results, and the customer followed these recommendations.Confirmation testing with an alternative analyzer produced a non-reactive result, and hcv rna testing showed that hcv rna was not detected.The root cause was attributed to a single false positive result, which is consistent with the assay's performance characteristics.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23098329
Report Number1823260-2025-03229
Device Sequence Number12915928
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08836981190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale